Alert archive / Colorado / Red Flag Warnings in 2022

Red Flag Warning 31, NWS Denver/Boulder, CO

May 29, 2022Elbert County, Lincoln County, Colorado

NWS Denver/Boulder, CO issued this red flag warning at May 29, 2022, 1:47 PM MDT for Elbert County, Lincoln County, Colorado. It took effect at May 30, 2022, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2022, 1:47 PM MDT (19:47 UTC)
In effect from
May 30, 2022, 11:00 AM MDT
Expired
May 30, 2022, 8:00 PM MDT
In force
9 hr
Issued by
NWS Denver/Boulder, CO

Counties Elbert County, CO, Lincoln County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2022-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2022-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1931 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

246 
WWUS85 KBOU 291947
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
147 PM MDT Sun May 29 2022

COZ247-300400-
/O.NEW.KBOU.FW.W.0031.220530T1700Z-220531T0200Z/
/O.CON.KBOU.FW.W.0030.000000T0000Z-220530T0000Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
147 PM MDT Sun May 29 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN LINCOLN AND
SOUTHEASTERN ELBERT COUNTY...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN LINCOLN AND
SOUTHEASTERN ELVERT COUNTY...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 8 PM MDT Monday.

* Affected Area...Fire Weather Zone 247.

* Timing...Noon to 6 pm MDT

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will be likely to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
277 
WWUS85 KBOU 292359
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
559 PM MDT Sun May 29 2022

COZ247-300800-
/O.EXP.KBOU.FW.W.0030.000000T0000Z-220530T0000Z/
/O.CON.KBOU.FW.W.0031.220530T1700Z-220531T0200Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
559 PM MDT Sun May 29 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN LINCOLN
AND SOUTHEASTERN ELBERT COUNTY...
...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR SOUTHERN LINCOLN AND SOUTHEASTERN
ELBERT COUNTY...

* Affected Area...Fire Weather Zone 247.

* Timing...11 am to 8 pm MDT on Monday.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will be likely to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
848 
WWUS85 KBOU 300250
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
850 PM MDT Sun May 29 2022

COZ247-301100-
/O.CON.KBOU.FW.W.0031.220530T1700Z-220531T0200Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
850 PM MDT Sun May 29 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN LINCOLN
AND SOUTHEASTERN ELBERT COUNTY...

* Affected Area...Fire Weather Zone 247.

* Timing...11 am to 8 pm MDT on Monday.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will be likely to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
298 
WWUS85 KBOU 301027
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
427 AM MDT Mon May 30 2022

COZ247-302100-
/O.CON.KBOU.FW.W.0031.220530T1700Z-220531T0200Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
427 AM MDT Mon May 30 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
SOUTHERN LINCOLN AND SOUTHEASTERN ELBERT COUNTY...

* Affected Area...Fire Weather Zone 247.

* Timing...11 am to 8 pm MDT on Monday.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will be likely to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
337 
WWUS85 KBOU 301755
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1155 AM MDT Mon May 30 2022

COZ247-310200-
/O.CON.KBOU.FW.W.0031.000000T0000Z-220531T0200Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
1155 AM MDT Mon May 30 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN LINCOLN AND
SOUTHEASTERN ELBERT COUNTY...

* Affected Area...Fire Weather Zone 247.

* Timing...11 am to 8 pm MDT on Monday.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will be likely to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
757 
WWUS85 KBOU 310200
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
800 PM MDT Mon May 30 2022



COZ247-310300-
/O.EXP.KBOU.FW.W.0031.000000T0000Z-220531T0200Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
800 PM MDT Mon May 30 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR ZONE 247 FOR SOUTHEAST ELBERT AND 
SOUTHERN LINCOLN COUNTIES...

The Red Flag Warning has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at May 29, 11:29 AM MDT, 2 hours 18 minutes earlier.

Area forecast discussion, May 29, 11:29 AM MDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1129 AM MDT Sun May 29 2022

.UPDATE...
Issued at 948 AM MDT Sun May 29 2022

Satellite imagery showing a vort max over the NW corner bringing
convection to the western slope. This band of convection will
continue to lift northeast and bring some scattered showers to the
northern mountains by the late morning/afternoon time period.
This morning, web cams were showing some snow mixed in with the
showers above 9,500 ft which is expected to lift slightly through
the day but travelers cannot rule out snow over the higher
elevations above 10-11,000 ft. It is not expected to accumulate on
roadways but some higher elevation areas could pick up a quick
inch in the more moderate showers later this afternoon and
evening. CAPE will be anywhere from 500 to 1,000j/kg across the
region with the highest over the far northeastern plains. That is
also where models are pegging the best bulk shear so strong to
severe storms will be possible after 5 pm where hail and winds
will be the main threats. Made some adjustments to the pop grids
and winds.

Red Flag warning is still on track with relative humidity levels
expected to drop to under 10% over southern Lincoln county with
CAMs showing gusts in the 25 to 30 mph range.

&&

.SHORT TERM...(Today and tonight)
Issued at 335 AM MDT Sun May 29 2022

A surge of north and northeasterly winds pushed south-
southwestward across the plains of the CWA early this Sunday
morning. Dew point temperatures have come up into the mid 30s to
lower 40s F since then. In the larger scale, there is an upper
low/trough over eastern Oregon at this time. There is pretty
decent lightning ongoing over northern Utah at this time. There
are some light showers over western Colorado and even the
northwestern corner of the CWA at this time.

Models show the upper trough pushing east-southeastward through
the day today and by 12Z Monday morning it is over the CWA. There
is decent synoptic scale ascent for the forecast area today
through this evening into early Monday morning. There is a strong
west- southwesterly jet maximum over southern Colorado after
midnight tonight. Moisture-wise, models show dew points to come up
into the mid 40s to lowers 50s F over the northern two-thirds of
the plains by late day today and this evening. The far northeast
corner has the best moisture. The mean layer CAPE values get up to
around 1000 J/Kg there late day. If there will be any severe
storms today, the few occurrences would be over the far northeast
corner. High Wind and large hail would be the issues.

Overall, will go with "scattered" to "likely" pops for all the
CWA save the southeast corner. The QPF fields show measurable
precipitation for a good amount of the CWA later this afternoon
and tonight. That would be good towards reducing our moisture
deficit. Temperatures look about 10-15 degrees F cooler for the
plains today compared to yesterday.

.LONG TERM...(Monday through Saturday)
Issued at 328 AM MDT Sun May 29 2022

Cool and unsettled weather will be the main story for most of the
long term forecast period as an upper trough sits over the
Western U.S. Scattered showers and storms will likely be ongoing
across portions of the plains Monday morning as a closed 500mb low
lifts into the Northern Plains. As this low departs the region,
we'll be left with a much cooler and drier day. There will be some
moisture embedded in the westerly flow aloft, so at least a few
showers should continue across the high country through the day.
However, with highs in the 60s and little instability to work
with, the plains won't see much more than a stray shower or two
during the day.

Below normal temperatures will continue on Tuesday ahead of
another shortwave trough. This shortwave will weaken/shear out as
it approaches the area, but will still bring increased chances for
precipitation late Tuesday afternoon into Wednesday morning.
Guidance is slowly coming to a better consensus in this period,
and now generally agree on a good surge of low-level
moisture/upslope, coinciding with a period of QG ascent and upper
jet support. There are still some disagreements in if QPF looks
more like a "classic" upslope precipitation event (ECM) or banded
(GFS), but at the very least confidence is increasing that much of
the Front Range and urban corridor will see a good wetting
rainfall.

Wednesday is shaping up to be the coolest day of the week with
highs near 60F across the plains, before a slow warming trend
starts up for the end of the week. The GFS is a bit faster with
the warmup but the overall pattern is well supported by the
overnight operational and ensemble guidance. There are still hints
of some low-level moisture making it into our plains Friday and
Saturday with a few subtle shortwaves moving across the area... so
isolated/scattered thunderstorms are in the forecast for next
weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1119 AM MDT Sun May 29 2022

MVFR/ILS conditions will be present at area terminals after 04z
with ceilings dropping around 040. Winds will increase with
thunderstorms in the vicinity then at DEN and BJC between 21z and
01z and slightly later at APA. Winds could gust as high as 35 kts
with lightning. Later on in the TAF period light showers will
continue with winds decreasing and becoming more variable. VFR
conditions are expected after 07z/08z.

&&

.FIRE WEATHER...
Issued at 328 AM MDT Sun May 29 2022

Critical fire weather conditions are expected over southern Lincoln
County this afternoon.  I went with a Red Flag Warning there for low
relative humidity values and gusty southwesterly winds.

Dry and windy conditions are likely across far southern Lincoln
county again on Monday. A cool front should provide more relief
for the rest of the area. May need additional highlights for FZ247
if guidance holds on to the dry air there. Otherwise fire danger
should decrease this week with cooler temperatures forecast. A
widespread rainfall event is possible Tuesday into Wednesday,
further limiting fire danger.

&&

.HYDROLOGY...
Issued at 1119 AM MDT Sun May 29 2022

Showers and thunderstorms will be possible today over the burn
scars. Storms will be moving quickly with northern burn scars in
the northern Grand and Larimer county areas possibly seeing 0.15
to 0.25 inches in 1 hour under the stronger storms. Burn scars
further south such as Williams Fork will see less chances for the
stronger storms but could still pick up a few hundredths of
precip in an hour. We have continued with a limited threat but
have low confidence in any flash flood threat for the burn scars.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 6 PM MDT this evening for COZ247.

&&

UPDATE...Bowen
SHORT TERM.....RJK
LONG TERM......Hiris
AVIATION...Bowen
FIRE WEATHER...RJK/Hiris
HYDROLOGY...Bowen
Hazardous weather outlook, May 29, 11:16 AM MDT, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1116 AM MDT Sun May 29 2022

COZ030>051-301730-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1116 AM MDT Sun May 29 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING FOR SOUTHERN LINCOLN AND SOUTHEASTERN ELBERT COUNTIES...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...This Afternoon and Tonight

Critical fire weather conditions are expected over southern Lincoln
and southeastern Elbert counties this afternoon dry conditions and
winds gusting up to 40 mph.

Elsewhere there will cooler temperatures with scattered showers
and thunderstorms into the evening hours and even later for the
far eastern plains. Some of the storms could approach severe
limits over the northeastern plains counties with high winds and
large hail possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Cool weather is expected Monday through Wednesday, with scattered
rain showers during this period. The best chance of rain will come
late Tuesday into Wednesday morning, especially across the Front
Range and urban corridor. Light snow accumulations will be
possible in elevations above approximately 9000 feet.  A warming
trend will begin Thursday and continue into next weekend, with
scattered showers and storms returning to the forecast by Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed, but reports of any high
winds or hail will be appreciated.

In the hours before

Special weather statement, May 29, 11:43 AM MDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Denver CO
1143 AM MDT Sun May 29 2022

COZ030-033-035-291830-
Jackson County Below 9000 Feet CO-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
South and East Jackson/Larimer/North and Northeast Grand/Northwest
Boulder Counties Above 9000 Feet CO-
1143 AM MDT Sun May 29 2022

...A strong thunderstorm will impact portions of northeastern Jackson
and northwestern Larimer Counties through 1230 PM MDT...

At 1142 AM MDT, Doppler radar was tracking a strong thunderstorm near
Walden, or 52 miles southwest of Laramie, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Accumulating hail is also possible with
         this storm.

Locations impacted include...
Walden, Brownlee, Four Corners and Glendevey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4089 10564 4058 10616 4077 10637 4100 10614
TIME...MOT...LOC 1742Z 213DEG 31KT 4072 10622

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

SCHLATTER
Special weather statement, May 29, 11:46 AM MDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Denver CO
1146 AM MDT Sun May 29 2022

COZ034>036-039-291815-
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet CO-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
Jefferson and West Douglas Counties Above  6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
1146 AM MDT Sun May 29 2022

...A strong thunderstorm will impact portions of Gilpin, northeastern
Clear Creek, northern Jefferson and south central Boulder Counties
through 1215 PM MDT...

At 1146 AM MDT, Doppler radar was tracking a strong thunderstorm near
Floyd Hill, or 24 miles west of Denver, moving northeast at 35 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Hail may accumulate on roadways causing hazardous travel.

Locations impacted include...
Northwestern Lakewood, western Arvada, western Wheat Ridge, Golden,
Evergreen, Idaho Springs, Central City, Black Hawk, Rollinsville,
Idledale, Blue Valley, Crisman, Rocky Flats, Eldorado Springs, White
Ranch Open Space, Aspen Springs, Kittredge, Wallstreet, Salina and
Pinecliffe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3956 10536 3984 10562 4006 10537 3975 10510
TIME...MOT...LOC 1746Z 213DEG 31KT 3976 10542

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

SCHLATTER
Special weather statement, May 29, 12:05 PM MDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Denver CO
1205 PM MDT Sun May 29 2022

COZ035-036-039-040-043-291830-
Central and South Weld County CO-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
Jefferson and West Douglas Counties Above  6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
1205 PM MDT Sun May 29 2022

...Strong thunderstorms will impact portions of Broomfield, northern
Jefferson, northwestern Adams and Boulder Counties through 1230 PM
MDT...

At 1204 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Nederland to near Golden, or along a line
extending from 45 miles southwest of Fort Collins to 13 miles west of
Denver. Movement was northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Significant cloud to ground lightning is
         occuring with this storm.

Locations impacted include...
Northern Lakewood, Thornton, Arvada, Westminster, Boulder,
southwestern Longmont, Broomfield, Northglenn, Wheat Ridge,
Lafayette, Golden, Louisville, Erie, Superior, Federal Heights,
Frederick, Dacono, Lyons, Nederland and Jamestown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4029 10531 4026 10530 4026 10527 4000 10485
      3968 10514 3988 10540 3989 10538 3990 10540
      3991 10543 3999 10555 4003 10549 4003 10551
      4005 10549 4006 10551 4008 10549 4008 10547
      4013 10551
TIME...MOT...LOC 1804Z 208DEG 32KT 3998 10549 3978 10520

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

SCHLATTER
Special weather statement, May 29, 12:21 PM MDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Denver CO
1221 PM MDT Sun May 29 2022

COZ036-039-040-291845-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
Jefferson and West Douglas Counties Above  6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
1221 PM MDT Sun May 29 2022

...Strong thunderstorms will impact portions of north central
Douglas, southwestern Arapahoe, Broomfield, southwestern Denver,
northeastern Jefferson, northwestern Adams and southeastern Boulder
Counties through 1245 PM MDT...

At 1220 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Arvada to 3 miles south of Tiny Town, or along
a line extending from 15 miles northwest of Denver to 52 miles
northwest of Colorado Springs. Movement was east at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Denver, Lakewood, Thornton, Arvada, Westminster, southwestern
Centennial, Broomfield, Highlands Ranch, western Commerce City,
Littleton, Northglenn, Englewood, Wheat Ridge, Lafayette, Golden,
Louisville, Greenwood Village, Superior, Federal Heights and
Sheridan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3992 10526 3992 10523 3993 10526 3994 10523
      4000 10485 3953 10494 3953 10497 3952 10499
      3949 10526
TIME...MOT...LOC 1820Z 255DEG 14KT 3987 10518 3955 10520

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

SCHLATTER
Special weather statement, May 29, 12:43 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Denver CO
1243 PM MDT Sun May 29 2022

COZ039-040-291915-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
1243 PM MDT Sun May 29 2022

...Strong thunderstorms will impact portions of northwestern
Arapahoe, southern Broomfield, Denver, northeastern Jefferson and
western Adams Counties through 115 PM MDT...

At 1242 PM MDT, Doppler radar was tracking strong thunderstorms
along a line extending from Westminster to Denver. Movement was
northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Denver, western Aurora, Lakewood, Thornton, Arvada, Westminster,
western Centennial, southwestern Broomfield, western Commerce City,
Littleton, Northglenn, Englewood, Wheat Ridge, northern Golden,
Greenwood Village, Federal Heights, Sheridan and Todd Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, seek shelter inside a building or vehicle.

&&

LAT...LON 3999 10490 3964 10479 3956 10511 3969 10515
      3969 10514 3972 10516 3986 10520 3988 10520
      3990 10521
TIME...MOT...LOC 1842Z 228DEG 29KT 3987 10507 3963 10510

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

SCHLATTER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 3:24 AM MDTRed Flag WarningBOUElbert, Lincoln15 hr
May 29, 11:43 AM MDTSpecial Weather StatementBOUJackson47 min
May 29, 11:46 AM MDTSpecial Weather StatementBOUGilpin29 min
May 29, 12:05 PM MDTSpecial Weather StatementBOUBoulder, Broomfield25 min
May 29, 12:21 PM MDTSpecial Weather StatementBOUBroomfield, Jefferson24 min
May 29, 12:43 PM MDTSpecial Weather StatementBOUDenver32 min
May 29, 4:08 PM MDTSpecial Weather StatementBOULogan, Morgan37 min

Nearby

Red Flag Warnings in Colorado, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.